zbMATH — the first resource for mathematics

Diffraction for the heat equation. (Diffraction pour l’équation de la chaleur.) (French) Zbl 0805.35039
Let \(p_ t (x,y)\) be the kernel of the heat equation on \(\Omega\) with the Dirichlet conditions on \(\partial \Omega\): \((\partial/ \partial t - \Delta_ x) p_ t = 0\), \(p_ t |_{\partial \Omega_ x} = 0\), \(p_{t=0} = \delta_{x=y}\). In the paper is proved e.g. the following result: If \(w_ 0\) is the first zero of the Airy function then there exist \(t_ 0>0\) and \(C \in \mathbb{R}\) such that \[ t \in] 0,t_ 0 [\Rightarrow p_ t (x_ 0,y_ 0) \leq \exp \left[ - {d^ 2_ 0 \over 4t} - w_ 0 {d_ 0^{1/3} \over (4t)^{1/3}} \int_{\gamma_ 0 \cap \Omega} {ds \over \rho (s)^{2/3} } + C \log t \right] \] where \(d_ 0 = d(x,y)\) is a distance function and \(\gamma_ 0\) is the geodesic minimum with respect to \(x_ 0\), \(y_ 0\).
Reviewer: J.Diblík (Brno)

35K05 Heat equation
Full Text: DOI
[1] S. Agmon, Lectures on Exponential Decay of Solutions of Second Order elliptic equations: bounds on eigenfunctions of \(N\)-body Schrödinger operators , Math. Notes, vol. 29, Princeton Univ. Press, Princeton, 1982. · Zbl 0503.35001
[2] V. S. Buslaev, Continuum integrals and the asymptotic behavior of the solutions of parabolic equations at \(t\rightarrow0\), applications to diffraction , Topics in Mathematical Physics, Vol. 2, Spectral Theory and Problems in Diffraction, Plenum, New York, 1968, pp. 67-86.
[3] T. Hargé Thèse, Orsay. · JFM 33.0098.02
[4] P. Hsu, Short time asymptotics of the heat kernel on a concave boundary , SIAM J. Math. Anal. 20 (1989), no. 5, 1109-1127. · Zbl 0685.58035
[5] N. Ikeda and S. Kusuoka, Short time asymptotics for fundamental solutions of diffusion equations , Stochastic Analysis (Paris, 1987), Lecture Notes in Math., vol. 1322, Springer-Verlag, Berlin, 1988, pp. 37-49. · Zbl 0647.60085
[6] G. Lebeau, Régularité Gevrey \(3\) pour la diffraction , Comm. Partial Differential Equations 9 (1984), no. 15, 1437-1494. · Zbl 0559.35019
[7] J. Milnor, Morse Theory , Ann. of Math. Stud., vol. 51, Princeton Univ. Press, Princeton, 1963. · Zbl 0108.10401
[8] J. R. Norris and D. W. Stroock, Estimates on the fundamental solution to heat flows with uniformly elliptic coefficients , Proc. London Math. Soc. (3) 62 (1991), no. 2, 373-402. · Zbl 0694.35075
[9] M. van den Berg, A Gaussian lower bound for the Dirichlet heat kernel , Bull. London Math. Soc. 24 (1992), no. 5, 475-477. · Zbl 0801.35035
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.